Alert archive / South Carolina / Flash Flood Watches in 2016

Flash Flood Watch 2, NWS Wilmington, NC

September 1, 20166 counties in North Carolina; 8 counties in South Carolina

NWS Wilmington, NC issued this flash flood watch at Sep 1, 2016, 4:14 AM EDT for 6 counties in North Carolina; 8 counties in South Carolina. It took effect at Sep 2, 2016, 6:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2016, 4:14 AM EDT (08:14 UTC)
In effect from
Sep 2, 2016, 6:00 AM EDT
Expired
Sep 2, 2016, 10:34 PM EDT
In force
17 hr
Issued by
NWS Wilmington, NC
Flood severity
None

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2016-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2016-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted.

376 
WGUS62 KILM 010814
FFAILM

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WILMINGTON NC
414 AM EDT THU SEP 1 2016

...TROPICAL STORM HERMINE WILL BRING THE THREAT FOR FLASH
FLOODING...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-012000-
/O.NEW.KILM.FF.A.0002.160902T1000Z-160903T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
BLADENBORO...WHITEVILLE...TABOR CITY...CHADBOURN...
LAKE WACCAMAW...BURGAW...SURF CITY...WILMINGTON...MASONBORO...
MYRTLE GROVE...OGDEN...CAROLINA BEACH...SEAGATE...
BOILING SPRING LAKES...LELAND...SHALLOTTE...OAK ISLAND...
LONG BEACH...SOUTHPORT...SUNSET BEACH...BENNETTSVILLE...MCCOLL...
HARTSVILLE...DARLINGTON...NORTH HARTSVILLE...DILLON...FLORENCE...
MARION...MULLINS...KINGSTREE...CONWAY...RED HILL...MYRTLE BEACH...
SOCASTEE...NORTH MYRTLE BEACH...GARDEN CITY...LITTLE RIVER...
ANDREWS...GEORGETOWN...MURRELLS INLET
414 AM EDT THU SEP 1 2016

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND 
  NORTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHEAST NORTH CAROLINA...BLADEN...COASTAL BRUNSWICK... 
  COASTAL NEW HANOVER...COASTAL PENDER...COLUMBUS...INLAND 
  BRUNSWICK...INLAND NEW HANOVER...INLAND PENDER AND ROBESON. IN 
  NORTHEAST SOUTH CAROLINA...COASTAL GEORGETOWN...COASTAL 
  HORRY...DARLINGTON...DILLON...FLORENCE...INLAND GEORGETOWN... 
  INLAND HORRY...MARION...MARLBORO AND WILLIAMSBURG. 

* FROM FRIDAY MORNING THROUGH SATURDAY MORNING

* HEAVY RAIN FROM TROPICAL STORM HERMINE WILL BRING THE RISK FOR
  FLASH FLOODING. RAINFALL AMOUNTS OF 5 TO 7 INCHES WITH LOCALLY
  HIGHER AMOUNTS ARE EXPECTED. THE RAIN IS EXPECTED TO TURN HEAVY
  DURING FRIDAY WITH WIDESPREAD HEAVY RAIN ENDING FROM SOUTH TO
  NORTH FRIDAY NIGHT OR EARLY ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
27
5 follow-up statements
823 
WGUS62 KILM 011936
FFAILM

FLOOD WATCH
NATIONAL WEATHER SERVICE WILMINGTON NC
336 PM EDT THU SEP 1 2016

...HERMINE WILL BRING THE THREAT FOR FLASH FLOODING...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-020400-
/O.CON.KILM.FF.A.0002.160902T1000Z-160903T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
BLADENBORO...WHITEVILLE...TABOR CITY...CHADBOURN...
LAKE WACCAMAW...BURGAW...SURF CITY...WILMINGTON...MASONBORO...
MYRTLE GROVE...OGDEN...CAROLINA BEACH...SEAGATE...
BOILING SPRING LAKES...LELAND...SHALLOTTE...OAK ISLAND...
LONG BEACH...SOUTHPORT...SUNSET BEACH...BENNETTSVILLE...MCCOLL...
HARTSVILLE...DARLINGTON...NORTH HARTSVILLE...DILLON...FLORENCE...
MARION...MULLINS...KINGSTREE...CONWAY...RED HILL...MYRTLE BEACH...
SOCASTEE...NORTH MYRTLE BEACH...GARDEN CITY...LITTLE RIVER...
ANDREWS...GEORGETOWN...MURRELLS INLET
336 PM EDT THU SEP 1 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH 
  CAROLINA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NORTH 
  CAROLINA...BLADEN...COASTAL BRUNSWICK...COASTAL NEW HANOVER... 
  COASTAL PENDER...COLUMBUS...INLAND BRUNSWICK...INLAND NEW 
  HANOVER...INLAND PENDER AND ROBESON. IN NORTHEAST SOUTH 
  CAROLINA...COASTAL GEORGETOWN...COASTAL HORRY...DARLINGTON... 
  DILLON...FLORENCE...INLAND GEORGETOWN...INLAND HORRY... 
  MARION...MARLBORO AND WILLIAMSBURG. 

* FROM FRIDAY MORNING THROUGH SATURDAY MORNING

* HEAVY RAIN FROM HERMINE WILL BRING THE RISK FOR FLASH FLOODING.
  RAINFALL AMOUNTS OF 5 TO 7 INCHES WITH LOCALLY HIGHER AMOUNTS
  ARE EXPECTED AWAY FROM THE COAST. AREA ALONG THE COAST ARE MORE
  LIKELY TO SEE 3 TO 5 INCHES BUT AGAIN WITH LOCALLY HIGHER
  AMOUNTS. THE RAIN IS EXPECTED TO TURN HEAVY DURING FRIDAY WITH
  WIDESPREAD HEAVY RAIN ENDING FROM SOUTH TO NORTH SATURDAY
  MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
617 
WGUS62 KILM 020319
FFAILM

FLOOD WATCH
NATIONAL WEATHER SERVICE WILMINGTON NC
1119 PM EDT THU SEP 1 2016

...HERMINE WILL BRING THE THREAT FOR FLASH FLOODING...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-021200-
/O.CON.KILM.FF.A.0002.160902T1000Z-160903T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
BLADENBORO...WHITEVILLE...TABOR CITY...CHADBOURN...
LAKE WACCAMAW...BURGAW...SURF CITY...WILMINGTON...MASONBORO...
MYRTLE GROVE...OGDEN...CAROLINA BEACH...SEAGATE...
BOILING SPRING LAKES...LELAND...SHALLOTTE...OAK ISLAND...
LONG BEACH...SOUTHPORT...SUNSET BEACH...BENNETTSVILLE...MCCOLL...
HARTSVILLE...DARLINGTON...NORTH HARTSVILLE...DILLON...FLORENCE...
MARION...MULLINS...KINGSTREE...CONWAY...RED HILL...MYRTLE BEACH...
SOCASTEE...NORTH MYRTLE BEACH...GARDEN CITY...LITTLE RIVER...
ANDREWS...GEORGETOWN...MURRELLS INLET
1119 PM EDT THU SEP 1 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 AM EDT FRIDAY
THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH 
  CAROLINA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NORTH 
  CAROLINA...BLADEN...COASTAL BRUNSWICK...COASTAL NEW HANOVER... 
  COASTAL PENDER...COLUMBUS...INLAND BRUNSWICK...INLAND NEW 
  HANOVER...INLAND PENDER AND ROBESON. IN NORTHEAST SOUTH 
  CAROLINA...COASTAL GEORGETOWN...COASTAL HORRY...DARLINGTON... 
  DILLON...FLORENCE...INLAND GEORGETOWN...INLAND HORRY... 
  MARION...MARLBORO AND WILLIAMSBURG. 

* FROM 6 AM EDT FRIDAY THROUGH SATURDAY MORNING

* HEAVY RAIN FROM HERMINE WILL BRING THE RISK FOR FLASH FLOODING.
  RAINFALL AMOUNTS OF 5 TO 7 INCHES WITH LOCALLY HIGHER AMOUNTS
  ARE EXPECTED AWAY FROM THE COAST. AREAS ALONG THE COAST ARE
  MORE LIKELY TO SEE 3 TO 5 INCHES BUT AGAIN WITH LOCALLY HIGHER
  AMOUNTS. THE RAIN IS EXPECTED TO TURN HEAVY DURING FRIDAY WITH
  WIDESPREAD HEAVY RAIN ENDING FROM SOUTH TO NORTH SATURDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
029 
WGUS62 KILM 020756
FFAILM

FLOOD WATCH
NATIONAL WEATHER SERVICE WILMINGTON NC
356 AM EDT FRI SEP 2 2016

...HERMINE WILL BRING THE THREAT FOR FLASH FLOODING...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-022000-
/O.CON.KILM.FF.A.0002.160902T1000Z-160903T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
BLADENBORO...WHITEVILLE...TABOR CITY...CHADBOURN...
LAKE WACCAMAW...BURGAW...SURF CITY...WILMINGTON...MASONBORO...
MYRTLE GROVE...OGDEN...CAROLINA BEACH...SEAGATE...
BOILING SPRING LAKES...LELAND...SHALLOTTE...OAK ISLAND...
LONG BEACH...SOUTHPORT...SUNSET BEACH...BENNETTSVILLE...MCCOLL...
HARTSVILLE...DARLINGTON...NORTH HARTSVILLE...DILLON...FLORENCE...
MARION...MULLINS...KINGSTREE...CONWAY...RED HILL...MYRTLE BEACH...
SOCASTEE...NORTH MYRTLE BEACH...GARDEN CITY...LITTLE RIVER...
ANDREWS...GEORGETOWN...MURRELLS INLET
356 AM EDT FRI SEP 2 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH 
  CAROLINA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NORTH 
  CAROLINA...BLADEN...COASTAL BRUNSWICK...COASTAL NEW HANOVER... 
  COASTAL PENDER...COLUMBUS...INLAND BRUNSWICK...INLAND NEW 
  HANOVER...INLAND PENDER AND ROBESON. IN NORTHEAST SOUTH 
  CAROLINA...COASTAL GEORGETOWN...COASTAL HORRY...DARLINGTON... 
  DILLON...FLORENCE...INLAND GEORGETOWN...INLAND HORRY... 
  MARION...MARLBORO AND WILLIAMSBURG. 

* THROUGH SATURDAY MORNING.

* HEAVY RAIN FROM HERMINE WILL BRING THE RISK FOR FLASH FLOODING.
  RAINFALL AMOUNTS OF 4 TO 7 INCHES WITH LOCALLY HIGHER AMOUNTS
  ARE EXPECTED. HEAVY RAIN SHOULD COME TO AN END, FROM SOUTH TO
  NORTH, TONIGHT OR EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
27
285 
WGUS62 KILM 021949
FFAILM

FLOOD WATCH
NATIONAL WEATHER SERVICE WILMINGTON NC
349 PM EDT FRI SEP 2 2016

...THE THREAT FOR FLASH FLOODING CONTINUES AS HERMINE TRACKS UP
THE CAROLINA COAST...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-030500-
/O.CON.KILM.FF.A.0002.000000T0000Z-160903T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
BLADENBORO...WHITEVILLE...TABOR CITY...CHADBOURN...
LAKE WACCAMAW...BURGAW...SURF CITY...WILMINGTON...MASONBORO...
MYRTLE GROVE...OGDEN...CAROLINA BEACH...SEAGATE...
BOILING SPRING LAKES...LELAND...SHALLOTTE...OAK ISLAND...
LONG BEACH...SOUTHPORT...SUNSET BEACH...BENNETTSVILLE...MCCOLL...
HARTSVILLE...DARLINGTON...NORTH HARTSVILLE...DILLON...FLORENCE...
MARION...MULLINS...KINGSTREE...CONWAY...RED HILL...MYRTLE BEACH...
SOCASTEE...NORTH MYRTLE BEACH...GARDEN CITY...LITTLE RIVER...
ANDREWS...GEORGETOWN...MURRELLS INLET
349 PM EDT FRI SEP 2 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH 
  CAROLINA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NORTH 
  CAROLINA...BLADEN...COASTAL BRUNSWICK...COASTAL NEW HANOVER... 
  COASTAL PENDER...COLUMBUS...INLAND BRUNSWICK...INLAND NEW 
  HANOVER...INLAND PENDER AND ROBESON. IN NORTHEAST SOUTH 
  CAROLINA...COASTAL GEORGETOWN...COASTAL HORRY...DARLINGTON... 
  DILLON...FLORENCE...INLAND GEORGETOWN...INLAND HORRY... 
  MARION...MARLBORO AND WILLIAMSBURG. 

* THROUGH SATURDAY MORNING

* HEAVY RAIN FROM HERMINE WILL BRING THE RISK FOR FLASH FLOODING.
  RAINFALL AMOUNTS OF 5 TO 7 INCHES WITH LOCALLY HIGHER AMOUNTS
  ARE EXPECTED. HEAVY RAIN SHOULD COME TO AN END... FROM SOUTH TO
  NORTH...OVERNIGHT INTO EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
102 
WGUS62 KILM 030234
FFAILM

FLOOD WATCH
NATIONAL WEATHER SERVICE WILMINGTON NC
1034 PM EDT FRI SEP 2 2016

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-030345-
/O.CAN.KILM.FF.A.0002.000000T0000Z-160903T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
BLADENBORO...WHITEVILLE...TABOR CITY...CHADBOURN...
LAKE WACCAMAW...BURGAW...SURF CITY...WILMINGTON...MASONBORO...
MYRTLE GROVE...OGDEN...CAROLINA BEACH...SEAGATE...
BOILING SPRING LAKES...LELAND...SHALLOTTE...OAK ISLAND...
LONG BEACH...SOUTHPORT...SUNSET BEACH...BENNETTSVILLE...MCCOLL...
HARTSVILLE...DARLINGTON...NORTH HARTSVILLE...DILLON...FLORENCE...
MARION...MULLINS...KINGSTREE...CONWAY...RED HILL...MYRTLE BEACH...
SOCASTEE...NORTH MYRTLE BEACH...GARDEN CITY...LITTLE RIVER...
ANDREWS...GEORGETOWN...MURRELLS INLET
1034 PM EDT FRI SEP 2 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NORTH CAROLINA
AND NORTHEAST SOUTH CAROLINA HAS BEEN CANCELLED. THE HEAVIEST
RAINFALL ASSOCIATED WITH TROPICAL STORM HERMINE HAS MOVED OUT OF
THE AREA SO THE THREAT OF FLASH FLOODING HAS ENDED. HOWEVER,
AREAS OF RESIDUAL FLOODING FROM EARLIER HEAVY RAINS MAY STILL
PRESENT A HAZARD TO MOTORISTS, ESPECIALLY AT NIGHT.

$$

REK

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this flash flood watch went out at Sep 1, 3:58 AM EDT, 16 minutes earlier.

Area forecast discussion, Sep 1, 3:58 AM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
358 AM EDT THU SEP 1 2016

.SYNOPSIS...
Scattered showers and thunderstorms are expected once again today.
Tropical Storm Hermine will move across the area later Friday into
early Saturday bringing the potential for gusty winds and heavy
rainfall. Some severe weather is possible as well. High pressure
builds in for the Labor Day weekend with pleasant conditions that
will continue well into next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 400 AM Thursday...Significant swell from Gaston will
continue today and a High Risk of Rip Currents remains in effect
for all beaches.

A cold front will approach from the NW and should move into portions
of the area tonight before stalling as Hermine tracks toward the
area from the SW. There will also be a trough situated near the
coast and the HRRR is showing some showers developing in association
with this feature. Precipitable water values will remain well above
normal and good heating should allow showers and thunderstorms to
develop and/or move into the area. Will carry highest POPs today
across the NW tier and then across portions of coastal South
Carolina. POPs will trend higher tonight as precipitation associated
with Hermine works north along and ahead of stalled front.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 400 AM Thursday...Although some slight adjustments in the
track and timing are still likely, Hermine will be accelerating NE
and through the FA with the brunt of the wind and very heavy rain
expected to occur FRI and FRI night. Then in the wake of Hermine,
much cooler and drier air is expected to pour southward and across
the FA on northerly winds beginning Sat. Shortwave energy will
pivot SE toward the area SAT and SAT night, but the column dries
significantly, not to mention the subsidence underway in the wake
of Hermine, thus kept pops near or just below threshold.

Anyway, getting back to the hazards associated with Hermine, Heavy
rain will quickly overspread the area from S to N FRI, departing Fri
night, lastly across the Cape Fear area toward Sat morning. Our
current forecast is for 5 to 7 inches of rain, although locally
higher amounts are certainly possible. Despite the dryness of the
soils, this amount of rain in a 24 hour period will likely cause
flooding. A Flash Flood Watch has been issued for all areas Fri and
Fri night.

Also, given the new moon on the first and a strong onshore push, we
may have to contend with coastal flooding for the immediate coast
and along portions of the lower Cape Fear River during high tide Fri
night. Other impacts will include beach erosion, strong rip currents
and high and very rough surf. Storm surge is also possible, but the
exact path of the storm will be crucial as to the magnitude of any
surge, but at this time, it does not look significant.

Finally, there is the wind to contend with and certainly the
intensity of this system at our latitude will largely determine that
as the center should remain over land once it moves inland across
the FL panhandle. At this time, we are forecasting tropical storm
force winds for the entire FA, although the westernmost areas will
be a tough call and highly dependent on track specifics. Thus, a
Tropical Storm Watch is expected to be issued today.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 400 AM Thursday...The extended period remains mostly
uneventful from a sensible weather standpoint as mid level ridging
and surface high pressure will dominate conditions. Essentially a
blocking pattern develops with high pressure across the southeast
and mid level low pressure, that absorbs Hermine off the northeast
coast. This will allow surface high pressure to slide down into
the southeast through the period. The forecast remains dry
throughout but temperature guidance has warmed slightly due to
what appears to be slightly weaker high pressure initially which
modifies a little quicker. Still looking for highs mostly in the
80s early with lows in the 60s warming to near 90 late with lows
back in the lower 70s.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
As of 06Z...Periods of MVFR/IFR possible due to patchy areas of fog
and low cigs late overnight into the early morning hours, along with
isolated heavy downpours on Thursday. Otherwise VFR will prevail
with isolated to scattered showers and thunderstorms.

Areas of fog and low cigs late overnight into the early morning
hours may allow for the development of MVFR/IFR, mainly inland.
Otherwise, VFR expected overnight with light winds, and isolated
light showers along the coast are possible. After daybreak, VFR will
prevail with isolated to scattered showers and thunderstorms. North
winds around 5 to 10 kts will become southwesterly in the afternoon,
with higher gusts up to 20 kts possible along the coast. Into the
evening hours, gusts will subside and VCSH will continue.

EXTENDED OUTLOOK...Tropical storm conditions are possible Friday
afternoon through early Saturday.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 400 AM Thursday...A cold front will approach from the NW
today and this will tighten the pressure gradient, resulting in
winds backing to the SW and increasing to 20 to 25 kt late this
afternoon and this eve. SW or WSW winds will generally hold across
the waters as the front gets hung up as Hermine approaches from
the SW. Wind speeds will decrease to 10 to 15 kt overnight.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 400 AM Thursday...Dangerous marine conditions are expected
to develop across the waters with the worst of the conditions
likely to develop from S to N late Fri afternoon and Fri night as
tropical storm force winds overspread the area. The wind direction
will be dependent on how close to the coast Hermine moves as it
heads to the NE. At this time, the wind direction is expected to
be SE to SW when the winds will be strongest. Seas will build up
to 15 to 20 ft. As Hermine travels further up the coast, wind
speeds will dramatically decrease as the direction shifts offshore
Sat and then to the N and NE Sat night.

LONG TERM /SUNDAY THROUGH MONDAY/...
As of 400 AM Thursday...Northeast winds will continue for a few
hours early Sunday as high pressure builds in as Hermine exits.
Speeds should be down to 10-15 knots and in the lower end of that
range. It appears the high won't be a pronounced as previous
iterations leaving almost light and variable winds for Monday.
Overall expect a westerly direction at ten knots or less.
Significant seas will be 2- 4 feet with the higher values mostly
confined to the early hours.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch from Friday morning through Saturday morning
     for SCZ017-023-024-032-033-039-053>056.
     High Rip Current Risk through this evening for SCZ054-056.
NC...Flash Flood Watch from Friday morning through Saturday morning
     for NCZ087-096-099-105>110.
     High Rip Current Risk through this evening for NCZ106-108-110.
MARINE...None.

&&

SYNOPSIS...SHK
NEAR TERM...RJD
SHORT TERM...RJD
LONG TERM...SHK
AVIATION...SGL
Hazardous weather outlook, Aug 31, 7:32 PM EDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
732 PM EDT WED AUG 31 2016

NCZ106-108-110-SCZ054-056-012345-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
732 PM EDT WED AUG 31 2016

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FOR THURSDAY...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

FOR FRIDAY THRU SATURDAY...

HEAVY RAIN AND STRONG WINDS WILL DEVELOP BY FRIDAY AFTERNOON AND
PERSIST THROUGH SATURDAY MORNING...AS TROPICAL STORM HERMINE
MOVES ACROSS OR NEAR THE AREA DURING ITS ACCELERATION TO THE
NORTHEAST. SIGNIFICANT FLOODING AND WINDS OVER 50 MPH WILL LIKELY
OCCUR. RIP CURRENT RISK WILL REMAIN HIGH ALONG WITH VERY STRONG
LONGSHORE CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-012345-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
732 PM EDT WED AUG 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FOR FRIDAY THRU SATURDAY...

STRONG WINDS AND HEAVY SEAS WILL DEVELOP BY MIDDAY FRIDAY AND
PERSIST WELL INTO SATURDAY AS TROPICAL STORM HERMINE ACCELERATES
NORTHEAST ACROSS THE AREA. EXPECT PEAK WINDS SUSTAINED OVER 40
KT AND BLINDING RAINS WITH VISIBILITY FREQUENTLY LESS THAN 1 NM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-012345-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
732 PM EDT WED AUG 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FOR FRIDAY THRU SATURDAY...

HEAVY RAIN AND STRONG WINDS WILL DEVELOP BY FRIDAY AFTERNOON AND
PERSIST THROUGH SATURDAY MORNING...AS TROPICAL STORM HERMINE
MOVES ACROSS OR NEAR THE AREA DURING ITS ACCELERATION TO THE
NORTHEAST. SIGNIFICANT FLOODING AND WINDS OVER 40 MPH WILL LIKELY
OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DOUGH

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 5:09 AM EDTTropical Storm WatchILMBladen, Columbus7 hr
Sep 1, 11:25 AM EDTTropical Storm WarningILMBladen, Columbus39 hr

Nearby

Flash Flood Watches in South Carolina, 2016Flash Flood Watches in North Carolina, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.